Global AD

Collapse

Announcement

Collapse
No announcement yet.

Advil as a trigger??

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts
    TinyDancer
    Senior Member

  • TinyDancer
    replied
    Advil triggers me as well ever since being injured by Mirvaso. I can't take any meds or anything to deal with the chronic nerve pain triggered by Mirvaso.

    Leave a comment:

  • Sabshap
    Junior Member

  • Sabshap
    replied
    I hate to break it to you, but that's an allergic reaction not a Rosacea flare up.

    I had the same reaction with hydrocodone after my breast reduction surgery and I've had Rosacea for years and understamd that the reaction can be scary looking. Benadryl made it better because it it got the histamines out of your body. It CAN have an effect on Rosacea because it has traces of IB Profen but its not likely. If I were you I would consult a doctor and make sure you aren't allergic to other over the counter meds to avoid future harmful allergic reactions. Hope this helps


    Originally posted by mutantfrog View Post
    So. Indeed I tried the Advil again to determine if it was a factor in setting off flares.

    Starting last Monday (11/16) I took 2 regular doses and then Tuesday I took the Rx dose. Wed I took the Rx dose. By Wed evening it was starting to look blotchy again. Thurs AM I woke up and it looked exactly like it did back on 10/30, but with more P and P's. Which was oddly comforting, because it looked less like hives that way and hives scare the crap out of me. Also hives would mean definite allergy and thus no advil ever again

    I stopped it on Thurs 11/19 and started Benadryl and increased liquids. Friday morning it was looking better, and by Sat my skin was back to normal.

    So I know that particular product (Advil liquid gels) definitely is a trigger at least for me.

    Now i need to determine whether it's the ibuprofen ingredient itself, or something else (like a dye or preservative) added to the liquid gels.

    I'm going to wait another week or two (let everything be truly calm for a bit) then try this again with a different kind of ibuprofin (like a tablet or something as opposed to Liquid Gels). See what happens.

    When I get migraines I only take asprin if anything over the counter (excedrin migraine) and i always get a bit of a bad flare when having one. I always assumed it was from the migraine...what if it's from the asprin component instead??

    I did contract my GP about this (in case it is an allergy? Since i have other severe allergies--epipens are my friend). She said that both asprin and ibuprofen are hard on the GI/kidneys/liver, esp given what I'm already taking, and that maybe i need to push much more water to compensate when taking them.

    I usually hydrate very well (my water bottle's like attached to me) but I can see where maybe much more water than usual is necessary to avoid this kind of thing with these 2 meds.

    I'll keep posting on what I find....hopefully it will be useful to someone at some point

    Leave a comment:

  • mutantfrog
    Senior Member

  • mutantfrog
    replied
    the investigation continues...

    So. Indeed I tried the Advil again to determine if it was a factor in setting off flares.

    Starting last Monday (11/16) I took 2 regular doses and then Tuesday I took the Rx dose. Wed I took the Rx dose. By Wed evening it was starting to look blotchy again. Thurs AM I woke up and it looked exactly like it did back on 10/30, but with more P and P's. Which was oddly comforting, because it looked less like hives that way and hives scare the crap out of me. Also hives would mean definite allergy and thus no advil ever again

    I stopped it on Thurs 11/19 and started Benadryl and increased liquids. Friday morning it was looking better, and by Sat my skin was back to normal.

    So I know that particular product (Advil liquid gels) definitely is a trigger at least for me.

    Now i need to determine whether it's the ibuprofen ingredient itself, or something else (like a dye or preservative) added to the liquid gels.

    I'm going to wait another week or two (let everything be truly calm for a bit) then try this again with a different kind of ibuprofin (like a tablet or something as opposed to Liquid Gels). See what happens.

    When I get migraines I only take asprin if anything over the counter (excedrin migraine) and i always get a bit of a bad flare when having one. I always assumed it was from the migraine...what if it's from the asprin component instead??

    I did contract my GP about this (in case it is an allergy? Since i have other severe allergies--epipens are my friend). She said that both asprin and ibuprofen are hard on the GI/kidneys/liver, esp given what I'm already taking, and that maybe i need to push much more water to compensate when taking them.

    I usually hydrate very well (my water bottle's like attached to me) but I can see where maybe much more water than usual is necessary to avoid this kind of thing with these 2 meds.

    I'll keep posting on what I find....hopefully it will be useful to someone at some point

    Leave a comment:

  • mutantfrog
    Senior Member

  • mutantfrog
    replied
    Thanks for the info, phlika29.

    It seems to have cleared up fairly quickly after stopping the advil...I'm going to let it "rest" for a few more days, then try taking advil again and see if the flare repeats. Just would be a good thing to know.

    Leave a comment:

  • phlika29
    Moderator

  • phlika29
    replied
    I am afraid I have no specific info for you just to say that this often occurs for me. A drug which seems to be having no detrimental affect on my rosacea can change after a few days as if I have become sensitive to it.

    Leave a comment:

  • mutantfrog
    Senior Member

  • mutantfrog
    replied
    So 24+hrs of benadryl/claratin and no advil and my skin is miraculously almost entirely clear again. Definitely makes me think it was some kind of allergy. In the past when I encounter things that "irritate" my rosacea, once irritated to the point of getting bumps, it takes a few days for them to go away (even taking antihistamines). Weird.

    So I don't know for certain whether it was the advil or something else that I encountered at the same time. I have been eating more of some things that are considered to be rosacea triggers (lunch meat-ham, and just generally more protein this week-roasts and such, that I don't usually eat much of), though that hasn't been true for me in the past (and I KNOW that I wasn't allergic to them--at least not before).

    I'm going to give it a few more days to recover, then I'm going to try the Advil again to try and determine whether the advil caused this "incident". I have read that some people get hypersensitive reactions to some drugs, though they're not considered true "drug allergies". I wonder if it was just too much of a change after not having it for a long time. Since advil is my usual post athletic go-to, I need to know.

    I see a lot of people have viewed this topic but not commented...I don't know whether that means no one has heard of having a reaction like this to advil or just no one has any suggestions. So, I'll post my follow up in a few days. Hopefully my experience will be useful to someone at some point

    Leave a comment:

  • mutantfrog
    Senior Member

  • mutantfrog
    started a topic Advil as a trigger??

    Advil as a trigger??

    Hey,

    So, my rosacea's been under decent control lately. I use an oral AB and 2 topicals...am in the process of considering IPL.

    I hurt my back earlier this week, and started taking the usual advil every 8 hours to help control swelling.

    I started taking the Advil Tuesday night (10/27)

    This morning (Friday, 10/30) I woke up with these red blotches and increased papules on the right side of my face, and red itchiness under my eyebrow/top eyelid (not one of my usual rosacea places--generally it's just the cheeks, bridge of nose, mostly). It has since spread to the left cheek as well.

    I've had food/drug allergy, anaphylaxis type reactions before--this doesn't feel quite like that. And I don't have any rashes/itchy spots/hives anywhere else on me, or trouble breathing.

    Is it possible that advil is actually a trigger?? It's supposed to reduce inflammation...but i know there are people out there that are allergic to alleve, advil and asprin. However I used to take advil very very regularly for a sports injury (like, I took it for years) and never had any kind of adverse reaction. I haven't needed to take it before this episode for about 4 or 5 months.

    I took claratin this morning, and plan to take benadryl tonight (I absolutely cannot stay awake after taking benadryl). No change thus far. If anything, it looks like it's getting angrier.

    any suggestions would be welcome...
    I figure either the advil is indeed a trigger, or I am missing something. Or it's not a rosacea flare (in which case, what in the world is it??). Unfortunately the derm's office is already closed for the weekend--I plan to call first thing Monday morning.
Working...
X